Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 29, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 5, 2025, 4:14 PM EDT for Broward County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2025, 4:14 PM EDT (20:14 UTC)
- Expired
- May 5, 2025, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WUUS52 KMFL 052014
SVRMFL
FLC011-052045-
/O.NEW.KMFL.SV.W.0029.250505T2014Z-250505T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
Issued by National Weather Service Key West FL
414 PM EDT Mon May 5 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
South central Broward County in southeastern Florida...
* Until 445 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located over Mile Marker
30 On Alligator Alley, or 13 miles west of Sunrise, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Davie and Sunrise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2615 8064 2625 8046 2599 8021 2601 8061
TIME...MOT...LOC 2013Z 318DEG 12KT 2615 8052
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJV1 follow-up statement
635
WWUS52 KMFL 052029
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
429 PM EDT Mon May 5 2025
FLC011-052045-
/O.CON.KMFL.SV.W.0029.000000T0000Z-250505T2045Z/
Broward FL-
429 PM EDT Mon May 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 429 PM EDT, a severe thunderstorm was located over East Toll Gate
On Alligator Alley, or 11 miles northwest of Pembroke Pines, moving
southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davie, Sunrise, Weston, Mile Marker 30 On Alligator Alley,
Intersection Alligator Alley And Miami Canal, East Toll Gate On
Alligator Alley, and Intersection I-75 And U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2622 8052 2622 8043 2608 8030 2607 8062
2615 8064
TIME...MOT...LOC 2029Z 309DEG 5KT 2612 8049
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MFLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:22 PM EDT, 52 minutes earlier.
Area forecast discussion, May 5, 3:22 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 322 PM EDT Mon May 5 2025 ...New LONG TERM... .SHORT TERM... (Rest of today through Tuesday) Issued at 1240 PM EDT Mon May 5 2025 A slow-moving deep layered low pressure system over Tennessee and Kentucky has a trough which extends south into the eastern Gulf. At the surface, a stationary front lies across Central Florida. South of the front, a weak ridge is across South Florida. The low pressure system is expected to move north over the next 24-36 hours, finally lessening its influence on South Florida's weather, with a shortwave mid/upper level ridge building into our area on Tuesday. Similar to yesterday, the influence of the deep layered low pressure will contribute to a few strong to severe thunderstorms this afternoon across portions of South Florida. Colder air aloft (exemplified by -22C at 400 mb from the morning Miami sounding) is leading to mid-level lapse rates of 7 to 7.5 C/km. Dewpoints at midday are in the lower to mid 70s, noticeably higher than the past several days. Plenty of morning sunshine will result in highs reaching the upper 80s to lower 90s most areas before convective initiation, with CAPE values around 2500 J/kg this afternoon. These parameters are more conducive for strong to severe storms compared to yesterday, with the only potential limiting factor is drier mid/upper level air. Model consensus is for thunderstorms to develop early this afternoon along a zone from the central Everglades to western suburbs of Palm Beach County, generally along the convergence of the east and west coast seabreezes, and the Lake Okeechobee breeze in Palm Beach County. Storm motion will be generally NE-E, but with the slightly stronger SE low level winds, the bulk of the convection should concentrate over the interior. As was the case yesterday, outflows will propagate away from the storms and lead to redeveloping convection over interior SW Florida as well as closer to the east coast metro areas. Also, with 25-35 knots of westerly mid-level winds opposing the low level SE winds, there could once again be cold pools which could enhance backbuilding convection along mesoscale boundaries. The main hazards for this afternoon are large hail and damaging wind, and accordingly SPC has upgraded the severe thunderstorm risk to Slight/Level 2 of 5. There is also a significantly lower (but non-zero) threat of a tornado. From a rainfall/flooding perspective, backbuilding and slow-moving storms have the potential of dropping as much as 2-4 inches in localized areas this afternoon and early evening, favoring interior locations but not totally ruling out portions of the east coast metro with a localized flood threat. Thunderstorms could linger as late as 8-10 PM this evening before dissipating. Lingering surface moisture and light winds overnight should set the stage for patchy fog over interior South Florida, lasting until shortly after sunrise Tuesday. After a few late night/early morning showers over the near-shore waters of both coasts, the setup for Tuesday looks to favor less instability as the ridge aloft builds in and mid/upper level temperatures rise. Temperatures in the upper 80s to lower 90s and dewpoints remaining mostly in the 70s will provide enough instability for scattered afternoon thunderstorms. As low level SE winds become more established across South Florida, favored areas for thunderstorms will shift westward to over interior SW Florida as opposed to the eastern half of the peninsula. This is reflected in the highest PoPs and QPF over those areas. A couple of stronger storms may still occur on Tuesday, but not expected to be as intense as the previous 2 days. Another result of the building ridge on Tuesday is increasing temperatures, with max temps well into the lower 90s over inland SW Florida. This coupled with dewpoints in the lower 70s will result in heat index values in the 100-103F range for a few hours across these areas. These are the highest heat index values in quite a while, so persons are advised to use extra caution to protect themselves against the heat. Elsewhere, heat index on Tuesday will top out in the lower to mid 90s. && .LONG TERM... (Tuesday night through next Sunday) Issued at 253 PM EDT Mon May 5 2025 The weather pattern across South Florida will show signs of change heading into the middle portion of the week as mid level ridging centered over the Gulf extends eastward over the region. At the surface, the western periphery of an area of high pressure over the Atlantic waters will extend westward over South Florida. This will help to keep a light to moderate southeasterly wind flow in place across the area during this time frame. With increased subsidence due to the influence of mid level ridging and high pressure nosing into the region from the western Atlantic, this may help to usher in some drier air especially across southern and eastern areas. The latest guidance suite shows PWAT values of 1.1 to 1.3 inches pushing into the east coast metro areas during this time frame. Higher moisture amounts will remain in place further to the north as well as Southwest Florida with PWAT values ranging between 1.5 to 1.6 inches on Wednesday and Thursday. While these moisture values will help to limit overall coverage of shower and thunderstorm activity, there will still be enough lower level moisture in place to support isolated to scattered showers and storms along the sea breezes as the push inland. The greatest coverage of storms during this time will be over the Lake Okeechobee region as well as the interior portions of Southwest Florida where the sea breezes collide. High temperatures will generally rise into the mid to upper 80s across the east coast metro areas and into the lower 90s across interior portions of Southwest Florida. Mid level ridging will start to flatten out on Friday as an amplifying longwave trough slowly pushes through the Southeast and Gulf coast states. This mid level trough will continue to slowly amplify towards the weekend as it pushes southeastward into the Gulf and closer to the Florida Peninsula. At the surface, this will cause a frontal boundary to push into Northern and Central Florida on Friday into Saturday before stalling out over Central Florida on Sunday. With southwesterly flow aloft combined with winds slowly veering at the surface and becoming more southerly, this will allow for plenty of moisture advection to take place during this time frame. While the exact details remain uncertain at this time, with the higher amounts of moisture advecting into the region, the chances of showers and thunderstorms look to increase area wide especially heading into Saturday and Sunday as the frontal boundary stalls out to the north. This frontal boundary may provide an extra source of lift when combined with the sea breezes to provide for the potential of a few of the thunderstorms to become strong each afternoon. Where these strong storms set up will depend on the intensity of the mid level trough as well as how much heating takes place as there will be increased cloud cover over the region. This will continue to be monitored as the week progresses. High temperatures this weekend may rise into the lower to mid 80s across the Lake Okeechobee region to the upper 80s along and South of Alligator Alley. && .AVIATION... (18Z TAFS) Issued at 1240 PM EDT Mon May 5 2025 TSRA developing over the peninsula and expected to affect MIA- FLL-PBI corridor in the 19z-01z time frame. Expect occasional MVFR and brief IFR conditions along with wind gusts 35 knots or higher to affect at least a few of the terminals. KAPF will remain precip-free and VFR through the period. TSRA dissipating, with mainly VFR conditions after 02z, with only isolated SHRA or TSRA for remainder of forecast period. Wind SE 10-13 knots, except SW seabreeze at KAPF through 01z. && .MARINE... Issued at 1240 PM EDT Mon May 5 2025 High pressure will slowly rebuild over the local waters this week, with prevailing winds out of the SE at 10-15 knots and seas generally less than 4 ft. The main threat over the local waters will be showers and thunderstorms, primarily this afternoon and tonight, causing locally higher wind and seas. && .BEACHES... Issued at 1240 PM EDT Mon May 5 2025 The rip current risk will remain low for most of the week as SE winds be mainly less than 15 mph. As is the case with the local waters, the primary beach threat will be lightning and locally strong wind gusts during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 86 75 85 / 50 20 0 10 West Kendall 72 89 72 88 / 50 30 0 10 Opa-Locka 74 89 74 88 / 60 30 0 10 Homestead 75 86 74 85 / 40 20 0 10 Fort Lauderdale 75 84 74 83 / 60 20 0 10 N Ft Lauderdale 74 85 74 85 / 60 30 0 10 Pembroke Pines 76 90 76 90 / 60 30 0 10 West Palm Beach 72 86 73 85 / 50 30 10 20 Boca Raton 73 87 74 86 / 60 30 0 20 Naples 71 88 72 88 / 10 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Molleda LONG TERM....CWC AVIATION...Molleda
In the hours before
Local storm report, May 5, 2:36 PM EDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
236 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Gst 1 ESE Wellington 26.67N 80.23W
05/05/2025 M52 MPH Palm Beach FL Mesonet
Mesonet station AW862 in Wellington reported
a 52 mph wind gust associated with a severe
thunderstorm at 215 PM EDT.
&&
RAGLocal storm report, May 5, 2:38 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
238 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Hail 1 SW Greenacres City 26.62N 80.15W
05/05/2025 M1.00 Inch Palm Beach FL Trained Spotter
Trained spotter near Lake Worth Road and Jog
Road reported hail up to the size of quarter
dollars at 237 PM EDT.
&&
RAGLocal storm report, May 5, 3:07 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
307 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Hail 3 SSE Aberdeen Golf Cou 26.53N 80.15W
05/05/2025 E1.50 Inch Palm Beach FL Trained Spotter
Trained spotter reported hail between the
size of a quarter dollar and ping pong balls
falling in West Boynton Beach between 255 PM
EDT and 305 PM EDT.
&&
RAGLocal storm report, May 5, 3:14 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Miami FL
314 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 3 SSW Aberdeen Golf Cou 26.53N 80.19W
05/05/2025 E1.00 Inch Palm Beach FL Trained Spotter
Trained spotter report hail ranging in size
from peas to quarter dollars starting at 300
PM EDT around W Boynton Beach Blvd and Lyons
Rd.
&&
RAGLocal storm report, May 5, 3:40 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
340 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Hail 3 WSW The Acreage 26.75N 80.29W
05/05/2025 E1.00 Inch Palm Beach FL Public
Broadcast media relayed public video of
hailstones estimated to be around the size
of quarter dollars falling into a swimming
pool in the Westlake area near Wellington.
Time estimated around 210 PM EDT.
&&
RAGLocal storm report, May 5, 3:43 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
343 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Hail 3 E Lion Country Safari 26.71N 80.31W
05/05/2025 E1.00 Inch Palm Beach FL Public
Corrects previous hail report from 3 WSW The
Acreage. Broadcast media relayed public
video of hailstones estimated to be around
the size of quarter dollars falling into a
swimming pool in the Westlake area near
Wellington. Time estimated around 210 PM
EDT.
&&
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:20 AM EDT | Special Marine Warning | MFL | 25 min | |
| May 5, 12:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| May 5, 12:56 PM EDT | Special Marine Warning | MFL | 49 min | |
| May 5, 1:46 PM EDT | Special Marine Warning | MFL | 24 min | |
| May 5, 2:07 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 23 min |
| May 5, 2:15 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 30 min |
| May 5, 2:24 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| May 5, 2:39 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 51 min |
| May 5, 2:42 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| May 5, 2:47 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| May 5, 2:52 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| May 5, 3:09 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| May 5, 3:42 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| May 5, 3:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| May 5, 4:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 11 min |
| May 5, 4:23 PM EDT | Areal Flood Advisory | MFL | Broward | 112 min |
| May 5, 5:23 PM EDT | Special Marine Warning | MFL | 51 min | |
| May 5, 7:10 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.